Wisconsin, 2025

Damaging Winds in Wisconsin, June 23, 2025

June 23, 2025 · NWS ARX · 5 events in 3 counties and zones

During the afternoon and evening hours on June 23rd, a complex of storms produced strong winds across west-central Wisconsin that resulted in isolated tree damage in southwest Wisconsin and some overturned boats in Adams County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
$2,000
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

During the afternoon and evening hours on June 23rd, a complex of storms produced strong winds across west-central Wisconsin that resulted in isolated tree damage in southwest Wisconsin and some overturned boats in Adams County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 23, 2:32 PM CST, 1 hour 23 minutes earlier. Its key messages:

  • Severe weather possible this afternoon and early evening. Main threat will be wet microbursts.
  • Several rounds of heavy rain expected from late Tuesday night into Thursday night. If training storms can occur, there will be the potential of flash flooding.
Area forecast discussion, Jun 23, 2:32 PM CST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
332 PM CDT Mon Jun 23 2025

.KEY MESSAGES...

- Severe weather possible this afternoon and early evening. Main
  threat will be wet microbursts.

- Several rounds of heavy rain expected from late Tuesday night
  into Thursday night. If training storms can occur, there will
  be the potential of flash flooding.

&&

.DISCUSSION...
Issued at 332 PM CDT Mon Jun 23 2025

This Afternoon into the Evening

A cold front will move through the area. Surface-based CAPES are
range from 1500 to 3000 J/kg. The effective shear are in the 35
to 40 knot range. With freezing levels up to 15,000 feet and a
skinny CAPE profile, the probabilities for large hail look low
generally less than 2 percent. With precipitable water values up
to 2 inches and DCAPES ranging from 800 to 1100 J/kg, it
appears that our primary severe weather risk will be from wet
microbursts. There will be the potential for heavy rain as the
remnants of Erick moves northeast through the region.

Tuesday and Tuesday Evening

The front will move south toward the Interstate 80 corridor.
Surface-based CAPES south of Interstate 90 will be up to 750
J/kg. With weak 850 mb convergence, only expecting scattered
showers and maybe a thunderstorm.

Late Tuesday Night into Thursday Night

The front move back north and then stall and north of the
Interstate 90 corridor. As several waves move along this
boundary there will be several rounds of showers and storms
moving through the region. Precipitable water values along and
north of this front will be near 2 inches and between 1.8 and 2
inches south of this front. Warm cloud layer depths climb into
the 3.5 to 4 km range. This result in the potential for heavy
rain. The mean QPF in the ensembles are ranging from 2 to 4
inches for this time period. The 23.12z LREF probabilities for 4
inches or greater remains in the 10 to 25 percent range.

The flooding potential remains unclear due to uncertainties on
where this front will be located and where training showers and
storms are able to occur. Flash flooding potential will be
confined to these areas.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1219 PM CDT Mon Jun 23 2025

A line of elevated showers and storms will move through KLSE
through 23.19z. There will then be a brief 1 to 2 hour break
before they return and the storm threat will last through 23.24z.
KRST will see a threat for storms through 23.22z. Some of these
storms will be severe. The main threat will be winds and to a
smaller extent hail. The ceilings will become MVFR tonight and
remain that way into Tuesday morning.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory until 7 PM CDT this evening for WIZ042>044-
     053>055-061.
MN...None.
IA...Heat Advisory until 7 PM CDT this evening for IAZ011-029-030.

&&

DISCUSSION...Boyne
AVIATION...Boyne
Hazardous weather outlook, Jun 23, 3:16 AM CST, 12 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
416 AM CDT Mon Jun 23 2025

IAZ008>010-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041-
241330-
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Wabasha-Dodge-Olmsted-
Winona-Mower-Fillmore-Houston-Taylor-Clark-Buffalo-Trempealeau-
Jackson-La Crosse-
416 AM CDT Mon Jun 23 2025

This Hazardous Weather Outlook is for portions of north central
Iowa...northeast Iowa...southeast Minnesota...central Wisconsin...
north central Wisconsin and west central Wisconsin.

.DAY ONE...Today and Tonight

Scattered strong to severe storms are possible this afternoon into
the evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Rounds of showers and storms are expected through Friday. Repeated
heavy rainfall could lead to areas of flooding.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ011-029-030-WIZ042>044-053>055-061-241330-
Allamakee-Fayette-Clayton-Monroe-Juneau-Adams-Vernon-Crawford-
Richland-Grant-
416 AM CDT Mon Jun 23 2025

This Hazardous Weather Outlook is for portions of northeast
Iowa...central Wisconsin...southwest Wisconsin and west central
Wisconsin.

.DAY ONE...Today and Tonight

Impacts from high heat are expected again today as heat indices
near 100 degrees. A Heat Advisory continues into the early
evening.

Scattered strong to severe storms are possible this afternoon into
the evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Rounds of showers and storms are expected through Friday. Repeated
heavy rainfall could lead to areas of flooding.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

In the hours before

Local storm report, Jun 23, 2:06 PM CST, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
306 PM CDT Mon Jun 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     Tstm Wnd Dmg     1 N Dexter              43.73N 92.71W
06/23/2025                   Mower              MN   Trained Spotter

            Healthy pine trees snapped at the trunk at
            the Dexter Cemetery. Time estimated on
            radar.

&&

KB
Special weather statement, Jun 23, 2:19 PM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service La Crosse WI
319 PM CDT Mon Jun 23 2025

MNZ088-WIZ033-041-232100-
Winona MN-Trempealeau WI-La Crosse WI-
319 PM CDT Mon Jun 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WINONA...NORTHERN
LA CROSSE AND SOUTHEASTERN TREMPEALEAU COUNTIES THROUGH 400 PM CDT...

At 317 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dakota, or 12 miles northwest of La Crosse, moving northeast at 40
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Holmen, Dakota, and Brice Prairie around 325 PM CDT.

Other locations impacted by this storm include Camp Decorah,
Stevenstown, Council Bay, New Hartford, County Roads M And W, Mindoro
Cut, Dresbach, Severson Coulee, Mindoro, and New Amsterdam.

This includes Interstate 90 in Minnesota between mile markers 263 and
273.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Wisconsin.

&&

LAT...LON 4396 9102 4385 9150 4385 9152 4400 9152
      4411 9120
TIME...MOT...LOC 2017Z 246DEG 35KT 4392 9146

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Baumgardt
Special weather statement, Jun 23, 2:30 PM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service La Crosse WI
330 PM CDT Mon Jun 23 2025

IAZ010-011-019-MNZ095-096-232130-
Winneshiek IA-Chickasaw IA-Allamakee IA-Fillmore MN-Houston MN-
330 PM CDT Mon Jun 23 2025

...STRONGER THUNDERSTORMS DEVELOPING OVER NORTHEAST IOWA INTO FAR
SOUTHEASTERN MINNESOTA WITH GUSTY WINDS THROUGH 430 PM CDT...

At 328 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mabel to Protivin. Movement was northeast
at 50 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Mabel and Ridgeway around 335 PM CDT.
  Decorah, Spring Grove, and Houston around 340 PM CDT.
  Caledonia around 350 PM CDT.
  La Crescent and Hokah around 400 PM CDT.
  Brownsville around 420 PM CDT.

Other locations impacted by these storms include Volney, County Roads
A 52 And W 60, Festina, Nordness, Quandahl, Riceford, County 5 And
Peyton Road, Bluffton, Churchtown, and County Road W 46 And
Centennial Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Iowa...southeastern Minnesota...and southwestern and
west central Wisconsin.

&&

LAT...LON 4309 9221 4321 9212 4321 9208 4326 9208
      4384 9164 4385 9129 4379 9126 4308 9127
TIME...MOT...LOC 2028Z 229DEG 42KT 4360 9180 4322 9208

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Baumgardt
Local storm report, Jun 23, 2:32 PM CST, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
332 PM CDT Mon Jun 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     Tstm Wnd Gst     1 E Ridgeway            43.91N 91.54W
06/23/2025  M53 MPH          Winona             MN   Mesonet

            Mesonet station MN012 I-90 - Ridgeway - Mp
            261.

&&

KB
Special weather statement, Jun 23, 3:32 PM CST, 23 minutes before
Special Weather Statement
National Weather Service La Crosse WI
432 PM CDT Mon Jun 23 2025

WIZ041>043-053-232300-
La Crosse-Monroe-Juneau-Vernon-
Including the cities of La Crosse, Sparta, Tomah, Mauston,
and Viroqua
432 PM CDT Mon Jun 23 2025

...Heavy Rain and Severe Thunderstorm Update for Westcentral and
Central Wisconsin...

The threat for severe thunderstorms with damaging winds is pushing
southeast. As of 430 pm, that threat was located roughly south of
a Wisconsin Dells to Oelwein Iowa line.

Further north toward the I-90 corridor, including Vernon county, clusters
of thunderstorms will continue across the area through 6 pm
before pushing southeast. Heavy rain with 1" per hour rainfall
rates will accompany some of the storms, which could result in
minor urban street flooding. If repeated rounds of heavy rain are
realized, flooding could become more widespread.

Rieck/Baumgardt
Special weather statement, Jun 23, 3:43 PM CST, 12 minutes before
Special Weather Statement
National Weather Service La Crosse WI
443 PM CDT Mon Jun 23 2025

WIZ043-053>055-232230-
Juneau WI-Richland WI-Vernon WI-Crawford WI-
443 PM CDT Mon Jun 23 2025

...STRONG THUNDERSTORMS WITH WIND GUSTS TO 50 MPH FROM CENTRAL INTO
SOUTHWEST  WISCONSIN THROUGH 530 PM CDT...

At 441 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mauston to Prairie Du Chien.  Movement was
southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Prairie Du Chien, Richland Center, Mauston, Boscobel, Hillsboro,
Wonewoc, Germantown, Westport, Lemonweir, Excelsior, Bridgeport,
Seneca, Rockbridge, Lindina, Wauzeka, Ithaca, Soldiers Grove, Sylvan,
Lyndon Station, and Gays Mills.

This includes Interstate 90/94 between mile markers 67 and 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Iowa...and central and southwestern Wisconsin.

&&

LAT...LON 4364 9031 4356 9031 4355 9019 4336 9019
      4321 9051 4317 9069 4312 9074 4308 9085
      4306 9094 4299 9106 4299 9116 4313 9118
      4388 9002 4364 8979
TIME...MOT...LOC 2143Z 332DEG 25KT 4377 9005 4311 9107

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Baumgardt

The radar

The La Crosse radar (KARX), 71 km away, was scanning. The volume nearest the first event began at 21:55 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Vernon

When
June 23, 3:55 PM CST
Where
Vernon County, 0.5 mi E of Hillsboro
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
43.650, -90.340

Emergency management reported a tree fallen onto a vehicle near Hillsboro.

Thunderstorm Wind, Adams

When
June 23, 4:05 PM CST
Where
Adams County, 3.76 mi SSE of Dellwood
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Crop damage
$1,000
Reported by
Broadcast Media
Coordinates
43.920, -89.940

Local broadcast media reported a big pine tree blown over along with some boats 4 miles south-southeast of Dellwood.

Thunderstorm Wind, Richland

When
June 23, 4:17 PM CST
Where
Richland County, 0.69 mi N of Richland Center
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
Law Enforcement
Coordinates
43.340, -90.380

Law enforcement reported a tree down in the city of Richland Center.

Thunderstorm Wind, Richland

When
June 23, 4:27 PM CST
Where
Richland County, Gillingham
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.430, -90.450

Law enforcement reported a tree branch blocking a road in Gillingham.

Thunderstorm Wind, Richland

When
June 23, 4:40 PM CST
Where
Richland County, West Lima
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
43.550, -90.530

The public reported a tree down in West Lima.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2025Every state in 2025This day in weather historyWarnings in Wisconsin, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276794, 1276802, 1276795, 1276798, 1276799.